Alert archive / Nebraska / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 267, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 25, 1998, 10:43 PM MDT for Cherry County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 1998, 10:43 PM MDT (04:43 UTC)
- Expired
- Sep 25, 1998, 11:15 PM MDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 2754 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 260440 RRA SVRLBF NEC031-260515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1143 PM CDT (1043 PM MDT) FRI SEP 25 1998 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1215 AM CDT * AT 1141 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 35 MILES WEST OF VALENTINE OR 11 MILES SOUTH OF CODY MOVING NORTHEAST AT 40 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... NENZEL BY 1155 PM CDT KILGORE BY 1205 AM CDT THIS IS A DANGEROUS STORM! STAY INDOO\RS AWAY FROM WINDOWS. GEB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:14 PM MDT, 8 hours 29 minutes earlier.
Area forecast discussion, Sep 25, 2:14 PM MDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 314 PM CDT FRI SEP 25 1998 ...FORECAST CHALLENGE IS NOCTURNAL CONVECTION... WIDESPREAD STRATUS AND FOG AHEAD OF SURFACE WARM FRONT SEEN ON VISIBLE SATELLITE IMAGERY DRIFTING NORTH AND SLOWLY DISSIPATING. THIS HAS HELD TEMPERATURES DOWN SIGNIFICANTLY WITH EARLY AFTERNOON READINGS IN UPPER 60S TO LOWER 70S COMPARED TO AROUND 90 ALONG KS BORDER. THE WARM FRONT...EXTENDING FROM ABOUT LBF TO OMA WILL CONTINUE TO LIFT NORTHWARD THIS EVENING. WARM ADVECTION ALOFT WILL KEEP THINGS CAPPED THIS EVENING BUT FEW THUNDERSTORMS SHOULD ERUPT LATER TONIGHT AS WEAK SHORTWAVE MOVES INTO NW AND STRONG MID LEVEL WINDS INCREASE SHEAR AS REFLECTED IN ETA HELICITY BULLSEYE IN SW LATE TONIGHT. MOST UNSTABLE CONDITIONS WILL BE IN NE AS REFLECTED BY CAPE AND LI FORECASTS AND GOING WITH HIGHEST POPS THERE. NGM SHOWING TYPICAL BIAS WITH SURFACE FEATURES TOO FAR NORTH INTO SD AND FAVOR ETA THIS CYCLE. TWO SEPORATE LOW CENTERS SHOWING UP ON SURFACE PLOTS...ONE IN SE MT AND THE OTHER IN NE CO. BEST PRESSURE FALLS AT 18Z HINT AT NORTHERN LOW DOMINATING AT FIRST BUT AGREE WITH ETA SHOWING TWO CENTERS ORGANIZING INTO ONE LOW OVER NEB PANHANDLE LATE TONIGHT. THIS SWINGS TROUGH THROUGH FORECAST AREA LATE TONIGHT AND MAY BE FOCUS FOR WIDELY SCATTERED THUNDERSTORMS...ALONG WITH MID LEVEL FEATURES. CANADIAN HIGH BUILDS INTO MT LATE SATURDAY AND WILL PUSH SURFACE COLD FRONT ACROSS FORECAST AREA SATURDAY NIGHT AND SUNDAY WITH ENOUGH LOW LEVEL MOISTURE TO PROVIDE MOSTLY CLOUDY CONDITIONS FOR SUNDAY. FWC TEMPERATURES ON THE WARM SIDE...REFLECTING SURFACE FEATURES TOO FAR NORTH AND WENT CLOSER TO MUCH COOLER FAN FOR LBF AND VTN. PRELIMI"NARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN PRODUCT OMAZFPLBF. CCF LBF BE 057/081 047/069 042 12221 ONL BE 064/083 054/068 046 12421 VTN BE 058/078 046/066 042 12211 SHEETS
In the hours before
Special weather statement, Sep 25, 8:16 PM MDT, 2 hours 27 minutes before
NEZ007-009-010-027>029-038-260250- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 916 PM CDT FRI SEP 25 1998 ...THE SEVERE THUNDERSTORM WATCH FOR PART OF NORTH CENTRAL NEBRASKA HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 100 AM CDT FOR BOYD...HOLT...ROCK...LOUP...WHEELER...GARFIELD AND CUSTER COUNTIES HAS BEEN CANCELLED. THE SEVERE WEATHER THREAT HAS MOVED EAST OF THE AREA. MICHELS
Special weather statement, Sep 25, 8:16 PM MDT, 2 hours 27 minutes before
NEZ007-009-010-027>029-038-260250- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 916 PM CDT FRI SEP 25 1998 ...THE SEVERE THUNDERSTORM WATCH FOR PART OF NORTH CENTRAL NEBRASKA HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 100 AM CDT FOR BOYD...HOLT...ROCK...LOUP...WHEELER...GARFIELD AND CUSTER COUNTIES HAS BEEN CANCELLED. THE SEVERE WEATHER THREAT HAS MOVED EAST OF THE AREA. MICHELS
Local storm report, Sep 25, 9:33 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1033 PM CDT FRI SEP 25 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 4 NW SARGENT NE 0.75 INCH HAIL
09/25/98 CUSTER
RLBLocal storm report, Sep 25, 9:33 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1033 PM CDT FRI SEP 25 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 4 NW SARGENT NE 0.75 INCH HAIL
09/25/98 CUSTER
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 6:36 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 34 min |
| Sep 25, 6:45 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 50 min |
| Sep 25, 10:33 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.